Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Menger subsets of the Sorgenfrey line

Author: Masami Sakai
Journal: Proc. Amer. Math. Soc. 137 (2009), 3129-3138
MSC (2000): Primary 03E15; Secondary 54D20, 54H05
Published electronically: March 24, 2009
MathSciNet review: 2506472
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A space $ X$ is said to have the Menger property if for every sequence $ \{\mathcal{U}_n:n \in \omega \}$ of open covers of $ X$, there are finite subfamilies $ \mathcal{V}_n \subset \mathcal{U}_n$ ( $ n \in \omega$) such that $ \bigcup_{n \in \omega}\mathcal{V}_n$ is a cover of $ X$. Let $ i:\mathbb{S} \to \mathbb{R}$ be the identity map from the Sorgenfrey line onto the real line and let $ X_\mathbb{S}=i^{-1}(X)$ for $ X \subset \mathbb{R}$. Lelek noted in 1964 that for every Lusin set $ L$ in $ \mathbb{R}$, $ L_\mathbb{S}$ has the Menger property. In this paper we further investigate Menger subsets of the Sorgenfrey line. Among other things, we show: (1) If $ X_\mathbb{S}$ has the Menger property, then $ X$ has Marczewski's property ($ s^0$). (2) Let $ X$ be a zero-dimensional separable metric space. If $ X$ has a countable subset $ Q$ satisfying that $ X \setminus A$ has the Menger property for every countable set $ A \subset X \setminus Q$, then there is an embedding $ e:X \to \mathbb{R}$ such that $ e(X)_\mathbb{S}$ has the Menger property. (3) For a Lindelöf subspace of a real GO-space (for instance the Sorgenfrey line), total paracompactness, total metacompactness and the Menger property are equivalent.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03E15, 54D20, 54H05

Retrieve articles in all journals with MSC (2000): 03E15, 54D20, 54H05

Additional Information

Masami Sakai
Affiliation: Department of Mathematics, Kanagawa University, Yokohama 221-8686, Japan

PII: S 0002-9939(09)09887-6
Keywords: Sorgenfrey line, Menger property, Hurewicz property, property ($s^0$), totally imperfect, universally meager, $\lambda $-set, totally paracompact, totally metacompact, GO-space
Received by editor(s): November 13, 2008
Received by editor(s) in revised form: January 10, 2009
Published electronically: March 24, 2009
Additional Notes: This work was supported by KAKENHI (No. 19540151)
Communicated by: Julia Knight
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia